Connecticut, 2013Winter Storm in Connecticut, March 18 to 19, 2013
March 18 to 19, 2013 · NWS OKX · 1 event in 1 county or zone
Weak low pressure moved from the Tennessee Valley on the morning of the 18th to just south of Long Island on the morning of the 19th. Snow began during the evening of the 18th, and changed to freezing rain across interior southern Connecticut during the pre-dawn and early daylight hours of the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak low pressure moved from the Tennessee Valley on the morning of the 18th to just south of Long Island on the morning of the 19th. Snow began during the evening of the 18th, and changed to freezing rain across interior southern Connecticut during the pre-dawn and early daylight hours of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 18, 9:57 PM EST, 43 minutes earlier.
Area forecast discussion, Mar 18, 9:57 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1057 PM EDT MON MAR 18 2013
.SYNOPSIS...
A COASTAL LOW DEVELOPS NEAR THE MID-ATLANTIC COAST TONIGHT AND
TRACKS JUST SOUTH OF LONG ISLAND TUESDAY. AS IT EXITS TOWARDS NEW
ENGLAND TUESDAY NIGHT...WEAK HIGH PRESSURE BUILDS IN BEHIND IT
THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH THE COLD ATMOSPHERE OVER THE REGION...AND WITH HEAVY SNOW
BRINGING THE COLDER AIR ALOFT DOWN TO THE SURFACE...TEMPS HAVE
BEEN SLOW TO WARM INTO THE MID 30S. AS A RESULT...PRECIP HAS
REMAINED IN THE FORM OF SNOW WITH ONLY MIXING OCCURRING BRIEFLY NEAR
THE COASTAL AREAS. SNOWFALL IN AND AROUND NYC HAS INCREASED...AND
WITH REPORTS APPROACHING 3 INCHES IN SOME AREAS...WILL GO AHEAD
AND ISSUE A SHORT-FUSED WINTER WEATHER ADVISORY FOR NYC...
SOUTHERN PORTIONS OF NORTHEAST NJ AND NASSAU COUNTY FOR SNOWFALL
AVERAGES 2 TO 5 INCHES ALONG WITH TRACES OF ICE AS SNOW MIXES
WITH SLEET FROM TIME TO TIME. LATEST CORRELATION COEFFICIENT RADAR
IMAGES INDICATE SLEET ACROSS NJ AND SOUTHERN PORTIONS OF NYC.
ELSEWHERE...WARNINGS AND ADVISORIES THAT WERE UP REMAIN IN
EFFECT...ALTHOUGH SOUTHERN WESTCHESTER COUNTY MAY HAVE TO BE
UPGRADED TO A WINTER STORM WARNING AS SNOW REPORTS ARE A BIT
HIGHER THAN FORECASTED.
WINDS ARE BEGINNING TO SHIFT TO MORE OF AN E-SE FLOW...AND THAT
SHOULD ALLOW FOR WARMER AIR TO CREEP INTO THE REGION. AFTER
MIDNIGHT...SNOW ACROSS COASTAL PORTIONS SHOULD CHANGE TO PLAIN
RAIN. THE FORECAST FOR THE REST OF THE REGION REMAINS.
WINDS MAY GUSTS UPWARDS OF 35 TO 40 MPH TONIGHT AS A LOW LEVEL JET
PASSES THROUGH THE REGION...BUT IT LOOKS LIKE WINDS SHOULD FALL
SHORT OF ADVISORY CRITERIA. THE TIME FRAME FOR THE HIGHEST GUSTS
APPEARS TO BE A COUPLE OF HOURS BEFORE AND AFTER MIDNIGHT. RAIN
COULD BE HEAVY AT TIMES DURING THE SAME TIME PERIOD...BUT NOTHING
MORE THAN MINOR FLOODING WOULD BE POSSIBLE. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE CENTER PASSES NOT TOO FAR TO OUR SOUTH MID-MORNING INTO
EARLY AFTERNOON. PCPN CHANCES THEREFORE DROP DURING THE AFTERNOON
WITH THE DEPARTING STORM. THERMAL PROFILES SUPPORT THE CHANCE OF
SOME SNOW ACROSS THE NW ZONES RIGHT AS PCPN BEGINS TO END...SO NOT
LOOKING FOR ANY SIGNIFICANT ADDITIONAL SNOW/SLEET ACCUMULATIONS.
ICING WILL HOWEVER CONTINUE TO BE AN ISSUE PRIMARILY NORTH OF I-95
AND I-287 FOR AT LEAST PART OF THE MORNING COMMUTE. WARNINGS AND
ADVISORIES WILL REMAIN WITH AN EXPIRATION TIME OF 10AM...WHEN TEMPS
SHOULD BE ABOVE FREEZING FOR THESE NORTHERN ZONES. BUT BEFORE THIS
TIME...AN ADDITIONAL LIGHT ICE ACCUMULATION IS EXPECTED.
WITH THE EXCEPTION OF THE FAR NE ZONES WHERE A SLIGHT CHANCE OF
RAIN/SNOW SHOWERS WILL EXIST EARLY...DRY FOR TUESDAY NIGHT. A BLEND
OF THE MAV/NAM MOS LOOKED GOOD FOR LOWS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LONG TERM WILL BE CHARACTERIZED BY CONTINUED BELOW NORMAL
TEMPERATURES AND A FEW CHANCES FOR LIGHT WINTRY PRECIP...AS THE
UPPER LOW TO OUR NORTH AND BROAD TROUGH ACROSS THE NORTHEAST US
SLOWLY TRANSLATE EAST THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND.
WEDNESDAY WILL SEE DRYING CONDITIONS BEHIND THE DEPARTING LOW
PRESSURE SYSTEM. TEMPERATURES WILL BE COLD FOR THIS TIME OF
YEAR...ESPECIALLY CONSIDERING 850HPA TEMPS WILL BE AROUND -8 TO -11
C. WITH THE COLD W/NW FLOW ACROSS THE AREA...IT IS POSSIBLE SOME
INTERIOR SECTIONS MAY SEE A FEW FLURRIES CONSIDERING THE GOOD LOW
LEVEL LAPSE RATES.
THE 18/12Z ECMWF AND GFS BOTH SHOW A SHORTWAVE ROTATING AROUND THE
UPPER LOW ON WEDNESDAY NIGHT INTO THURSDAY...AND PASSING OFF THE
MID-ATLANTIC COAST. AS A RESULT...SURFACE CYCLOGENESIS TAKES PLACE
WELL OFFSHORE TO OUR EAST. HOWEVER...THERE LOOKS TO BE ENOUGH OF AN
INFLUENCE TO BRING LOW END CHANCES FOR SOME LIGHT RAIN AND/OR SNOW.
1000-850MB THICKNESSES SUPPORT SNOW...SO GENERALLY SHOW ALL SNOW AT
NIGHT...AND MORE MIXING WITH RAIN DURING THE DAY...CONSIDERING THE
TIME OF YEAR AND SUN ANGLE. NONETHELESS...PRECIP AMOUNTS LOOK TO BE
LIGHT.
WITH RELATIVELY WEAK WAVES CONTINUING TO ROTATE AROUND THE MAIN
UPPER LOW THROUGH THE FIRST HALF OF THE WEEKEND...FRIDAY AND
SATURDAY LOOK TO REMAIN COOL WITH THE POTENTIAL FOR SOME FLURRIES OR
SPRINKLES PRIMARILY DURING THE DAY ACROSS INTERIOR SECTIONS.
A GREAT DEAL OF UNCERTAINTY THEN EXISTS AMONGST THE GLOBAL GUIDANCE
WITH A STRONG WAVE / CLOSED LOW PROPAGATING ACROSS THE CENTRAL AND
EASTERN US THIS WEEKEND...RESULTING IN CYCLOGENESIS OFF THE EASTERN
SEABOARD LATE THIS WEEKEND INTO EARLY NEXT WEEK. WENT WITH SLIGHT
POPS TO ACCOUNT FOR THE POSSIBILITY OF A MORE AMPLIFIED / LESS
PROGRESSIVE WAVE IMPACTING THE REGION. WIDE SPECTRUM OF OUTCOMES AT
THIS TIME.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
LOW PRES WILL TRACK FROM THE DELMARVA TO JUST SE OF NYC TUE
MRNG...AND TO CAPE COD TUE EVE.
TRANSITION FROM SNOW TO RAIN IS ONGOING IN THE CITY. ALL RAIN AT
KJFK. KEWR/KLGA EXPECTED TO FOLLOW SHORTLY. INCLUDED FZRA FOR KHPN
LATE TNGT.
NO ADDITIONAL RUNWAY ACCUMS EXPECTED IN THE CITY TERMINALS. AROUND
AN INCH ADDITIONAL EXPECTED KHPN THRU 4Z...THEN TRANSITION TO FZRA
AND POSSIBLE ICE ACCUMS. SNOWFALL RATES AT KSWF 1/2 TO 1 INCH
PER HOUR. ICING EXPECTED TU MRNG.
IFR/LIFR TNGT. POCKETS OF VLIFR POSSIBLE.
IFR TUE MRNG. AS THE LOW MAKES IT/S CLOSEST APPROACH...THERE IS
THE POTENTIAL FOR LIFR/VLIFR IN FG. RAPID IMPROVEMENT TO VFR
HOWEVER AS WINDS INCREASE AFT 18Z.
E WINDS TNGT. THERE IS A WIDE RANGE ACROSS THE METRO WITH KJFK
GUSTING TO 30KT AND ALL OTHER SPOTS BLW 20KT. THIS IS LIKELY DUE
TO THE ELY EXPOSURE WITH KBDR GUSTING LIKE KJFK. WILL KEEP GUSTS
HIGHER AT KJFK THRU THE NGT.
WINDS BECOME LGT IN THE MRNG AS THE LOW PASSES. THEN SPEEDS PICK
UP FROM THE W WITH GUSTS TO AROUND 25 KT IN THE AFTN.
IN THE EXTENDED TAFS...VFR WITH W WINDS 20-30KT.
.OUTLOOK FOR 00Z WED THROUGH SAT...
.TUE NGT...VFR WITH W WINDS 20-30KT.
.WED...GENERALLY VFR. W WINDS WITH GUSTS INTO THE LOWER 20 KT
RANGE ON WED.
.THU...CHANCE OF SUB-VFR IN LIGHT RAIN OR SNOW.
.FRI...VFR. GUSTY NW WINDS POSSIBLE.
.SAT...VFR.
&&
.MARINE...
GALE WARNING REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING.
GALES SHOULD END BY AROUND DAYBREAK TUESDAY...WITH A GOOD CHANCE
OF SCA CONDITIONS BEFORE RAMPING BACK UP TO THE POTENTIAL OF GALE
FORCE WINDS AGAIN TUESDAY NIGHT AS A WEST WIND INCREASES. THE TIME
GAP BETWEEN GALE FORCE WINDS IS TOO LARGE TO CARRY THROUGH 3
PERIODS...SO THE CURRENT GALE WARNING WILL REMAIN THROUGH ONLY
TONIGHT. THE NEXT SHIFT WILL THEN LIKELY NEED TO DETERMINE
APPROPRIATE HEADLINES FOR TUESDAY AND TUESDAY NIGHT.
WINDS WILL SLOWLY DIMINISH WEDNESDAY INTO WEDNESDAY NIGHT...LIKELY
FALLING BELOW SCA CRITERIA LATE IN THE EVENING. HOWEVER...SEAS WILL
REMAIN ELEVATED...UP TO 7 FT ON OCEAN WATERS...THROUGH WEDNESDAY
NIGHT...BEFORE FALLING BELOW 5 FT EARLY THURSDAY. SCA WINDS AND SEAS
WILL POSSIBLY RETURN THURSDAY NIGHT INTO FRIDAY...AS LOW PRESSURE
DEVELOPS TO THE EAST.
&&
.HYDROLOGY...
1 TO 1.50 INCHES OF LIQUID EQUIVALENT IS EXPECTED THROUGH TUESDAY
EVENING. SOME POCKETS OF MINOR URBAN FLOODING MAY BE POSSIBLE. THE
MOST LIKELY TIME THAT THIS WOULD OCCUR WOULD BE LATE THIS EVENING
INTO THE FIRST HALF OF THE OVERNIGHT HOURS.
NO SIGNIFICANT PRECIPITATION IS THEN FORECAST THROUGH THE END OF
THE WEEK.
&&
.TIDES/COASTAL FLOODING...
AROUND 2 TO 3 FT OF SURGE IS NEEDED TO REACH MINOR COASTAL
FLOODING AND AROUND 3 TO 4.5 FT SURGE FOR MODERATE COASTAL FLOODING
FOR HIGH TIDE CYCLE LATE TONIGHT. FORECAST MODELS CONTINUE TO
SHOW AROUND 1 FT OF SURGE FOR SOUTH SHORE AND OCEAN FACING
LOCATIONS INCLUDING THE BATTERY WITH AROUND 1 TO 1.5 FT SURGE ACROSS
WESTERN LONG ISLAND SOUND FOR LATE TONIGHT.
FOR THE TUESDAY AFTERNOON-EARLY EVENING HIGH TIDE CYCLE...AROUND
2.5 TO 3.5 FT OF SURGE IS NEEDED TO REACH MINOR COASTAL FLOODING
AND 3.5 TO 5 FT SURGE TO REACH MODERATE COASTAL FLOODING. FORECAST
SURGE IS ONLY AROUND 0.5 TO 0.75 FT.
THEREFORE...EXPECTING WATER LEVELS TO STAY BELOW MINOR COASTAL
BENCHMARKS EVEN TAKING INTO ACCOUNT NEGATIVE BIAS WITH SURGE MODELS.
ASTRONOMICALLY WE ARE APPROACHING HALF MOON PHASE SO WATER LEVELS
ARE LOWER AND WE WOULD NEED MORE SURGE TO REACH MINOR COASTAL
FLOODING AS A RESULT. THIS WILL CONTINUE TO NEED MONITORING TO
VERIFY WATER LEVELS TODAY AND THIS EVENING TO SEE IF THERE IS ANY
POSITIVE TREND TO SUBSEQUENT SURGE FORECASTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 10 AM EDT TUESDAY FOR CTZ005>008.
WINTER WEATHER ADVISORY UNTIL 10 AM EDT TUESDAY FOR CTZ009>012.
NY...WINTER STORM WARNING UNTIL 10 AM EDT TUESDAY FOR NYZ067>070.
WINTER WEATHER ADVISORY UNTIL 10 AM EDT TUESDAY FOR NYZ071.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
NYZ072>075-176>179.
NJ...WINTER STORM WARNING UNTIL 10 AM EDT TUESDAY FOR NJZ002.
WINTER WEATHER ADVISORY UNTIL 10 AM EDT TUESDAY FOR NJZ004-103-
104.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ006-
105>108.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...JC/PICCA
NEAR TERM...MPS
SHORT TERM...JC
LONG TERM...PICCA
AVIATION...JMC
MARINE...JC/PICCA
HYDROLOGY...JC/PICCA
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 18, 8:27 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
927 PM EDT MON MAR 18 2013
CTZ005>008-NYZ067-068-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
927 PM EDT MON MAR 18 2013
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009>012-NJZ004-103-104-NYZ071-191000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
SOUTHERN WESTCHESTER-
927 PM EDT MON MAR 18 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-NYZ069-070-191000-
WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER-
927 PM EDT MON MAR 18 2013
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-105>108-NYZ072>075-176>179-191000-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
927 PM EDT MON MAR 18 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ078>081-191000-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
927 PM EDT MON MAR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
927 PM EDT MON MAR 18 2013
...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Mar 18, 4:58 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
558 PM EDT MON MAR 18 2013
NJZ002-004-006-103>108-NYZ067>075-176-178-190000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
558 PM EDT MON MAR 18 2013
MODERATE TO LOCALLY HEAVY SNOW BANDS ARE APPROACHING FROM THE WEST
AND WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA THIS
EVENING. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE IN THE
HEAVIER SNOW BANDS...AND AROUND AN INCH OF SNOW ACCUMULATION IS
POSSIBLE IN THE HEAVIER SNOW BANDS AS WELL THROUGH AROUND 8 PM.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS EVENING...AND
LEAVE PLENTY OF EXTRA TIME FOR TRAVEL.
MPS
Special weather statement, Mar 18, 7:03 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT MON MAR 18 2013
NJZ002-004-006-103>106-NYZ067>073-075-176-178-190200-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
803 PM EDT MON MAR 18 2013
MODERATE TO LOCALLY HEAVY SNOW BANDS CONTINUE TO MOVE THROUGH THE
REGION. SOME SLEET MAY BE MIXED WITH THE SNOW FROM TIME TO TIME.
VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE IN THE HEAVIER
SNOW BANDS...AND 1 TO 2 INCHES OF SNOW IS POSSIBLE IN THE HEAVIER
SNOW BANDS AS WELL THROUGH AROUND 10 PM. MOTORISTS SHOULD EXERCISE
CAUTION WHILE DRIVING THIS EVENING...AND LEAVE PLENTY OF EXTRA
TIME FOR TRAVEL.
Special weather statement, Mar 18, 7:34 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
834 PM EDT MON MAR 18 2013
CTZ005>007-009>011-NYZ078>081-177-179-190200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
834 PM EDT MON MAR 18 2013
BANDS OF LIGHT TO LOCALLY MODERATE SNOW WILL THROUGH THE REGION
FROM THE WEST. SOME SLEET MAY BE MIXED WITH THE SNOW FROM TIME TO
TIME...MAINLY NEAR THE COAST.
VISIBILITIES WILL BE REDUCED TO AROUND ONE MILE IN THE HEAVIER
SNOW BANDS...AND AN INCH OR SO OF SNOW IS POSSIBLE IN THE HEAVIER
SNOW BANDS AS WELL THROUGH AROUND 10 PM. MOTORISTS SHOULD EXERCISE
CAUTION WHILE DRIVING THIS EVENING...AND LEAVE PLENTY OF EXTRA
TIME FOR TRAVEL.
Special weather statement, Mar 18, 9:35 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT MON MAR 18 2013
NYZ078>081-190500-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1035 PM EDT MON MAR 18 2013
LIGHT TO MODERATE SNOW OVER SUFFOLK COUNTY LATE THIS EVENING WILL
BE TRANSITIONING TO LIGHT TO MODERATE RAIN THROUGH THE EARLY
MORNING HOURS. THE TRANSITION LINE CURRENTLY OVER WESTERN AND THE
SOUTHERN SHORES OF LONG ISLAND WILL MOVE TO THE NORTH AND EAST
DURING THIS TIME...WITH A PERIOD OF A SLEET...SNOW...AND RAIN
MIXTURE POSSIBLE THROUGH 1 AM. LITTLE SNOW ACCUMULATIONS ARE STILL
EXPECTED DURING THIS TRANSITION TIME...GENERALLY LESS THAN A
COUPLE TENTHS OF AN INCH ON TOP OF AROUND 1 INCH THAT HAS
PREVIOUSLY FALLEN THIS EVENING.
VISIBILITIES WILL REMAIN REDUCED TO ONE MILE OR LESS IN THE SNOW
BANDS...WITH ONLY SLIGHT IMPROVEMENTS WITH THE TRANSITION TO RAIN.
PLEASE DRIVE WITH CAUTION TONIGHT WITH ANY ACCUMULATING
SNOW...COMBINED WITH REDUCED VISIBILITIES...LEADING TO SLIPPERY
AND HAZARDOUS CONDITIONS.
Winter Storm, Northern Fairfield
- When
- March 18, 10:40 PM EST to March 19, 1:55 PM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
A Skywarn spotter in Danbury reported 5.4 inches of snow. The nearby Automated Surface Observing System at Danbury Airport (KDXR) measured 0.11 inches of freezing rain.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442991.